MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ON-X MITRAL STANDARD 25; HEART-VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ON-X MITRAL STANDARD 25; HEART-VALVE, MECHANICAL
Model Number ONXM-25
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dyspnea (1816); Fatigue (1849); Balance Problems (4401); Mitral Valve Insufficiency/ Regurgitation (4451); Tricuspid Valve Insufficiency/ Regurgitation (4453)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
 
Event or Problem Description
According to the initial report submitted by an on-x patient, "i had aortic valve replacement and mitral valve replacement in (b)(6) 2022.Szmm 25 sn: (b)(6); szmm19, sn (b)(6).According to echo valves are not working, i still have aortic stenosis and mitral valve regurgitation, and now tricuspid valve has regurgitation.I have shortness of breath, loss of balance, fatigue, and feel worse than before surgery.I am not happy with current cardiologist and my surgeon has left area." this report will be relegated to onxm-25, sn (b)(6).This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
 
Additional Manufacturer Narrative
The manufacturing records for onxm-25 sn (b)(6) were reviewed and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.During the investigation no non-conformances or deviations were found.Document change orders (b)(4) were issued for leaflet tuning as a part of the standard manufacturing process.On (b)(6) 2023 (419 days post implant) a message was received via the artivion website from a patient [l.B] a 68-year-old female, her complaint is as follows: "i had aortic valve replacement and mitral valve replacement in february 2022.Szmm 25 sn: (b)(6); szmm19, sn (b)(6).According to echo valves are not working, i still have aortic stenosis and mitral valve regurgitation, and now tricuspid valve has regurgitation.I have shortness of breath, loss of balance, fatigue, and feel worse than before surgery.I am not happy with current cardiologist and my surgeon has left area¿.Complaint (b)(4) is limited to onxane-19 sn (b)(6) implanted on (b)(6) 2022 and complaint (b)(4) is limited to onxm-25 sn (b)(6) also implanted on (b)(6) 2022 in a concomitant procedure with the aortic valve and a septal myomectomy.According to the limited medical records provided by the patient her past medical history includes: hypertrophic obstructive cardiomyopathy (hocm), hypertension, copd, chf, history of heart catherization, severe aortic stenosis, coronary-camera fistula, mild pulmonary hypertension, severe rheumatic mitral valve regurgitation, trace tricuspid valve regurgitation, and prominent basal left ventricular septum with dynamic outflow tract obstruction consistent with obstructive physiology.After the report was received a complaint investigation was initiated, one aspect of the investigation involved contacting our director of heart valve technology to see if he had received any communication from this patient.He confirmed that his first contact with this patient started on 20april2023 and he gave her the following information.¿we are not able to assess and treat patient specific issues, we have to leave this up to your work with you and your cardiologist.We do have clinical field specialists in florida who can provide us with a list of cardiologists in your area but could not make a recommendation ¿ only provide you with a list.Please let me know if i can help with that list, and your cardiologist could be the one to communicate with us if she/he believes that your on-x valves are not functioning correctly and determine what might be occurring¿.The fa team was also in contact with the patient and they were sent some medical records to include the operative report, a pre-op echocardiogram and two post-op echocardiogram reports.The first post-implant echocardiogram dated (b)(6) 2022 (17 days post implant) shows moderate stenosis of the aortic valve and mild to moderate regurgitation of the mitral valve.The second post-implant echocardiogram dated (b)(6) 2022 (198 days post implant) shows moderate insufficiency of the aortic valve and they were unable to evaluate the mitral valve.Both reports show mild to moderate tricuspid valve regurgitation.The fa team also tried contacting the patient¿s physician via letter with no response.Without communication with the patient¿s physician we are unable to confirm these reports and correlate them with the patients reported symptoms and statements.With the lack of information available from health care professionals, it cannot be determined if the valve is demonstrating normal or abnormal blood flow nor what might be the origin of the other reported symptoms of shortness of breath, loss of balance, and fatigue.Consequently, we don¿t have enough information to determine what, if any, relationship the symptoms have to the valve.There is not enough information to determine whether or not the valve is functioning normally and what, if any, contribution either the on-x aortic or on-x mitral valve have to the patients reported symptoms.A risk analysis was performed based upon the available information.The review of the device history record (dhr) was acceptable with the final product meeting all specifications.With the lack of information available from health care professionals, it cannot be determined if the valve is demonstrating normal or abnormal blood flow nor what might be the origin of the other reported symptoms of shortness of breath, loss of balance, and fatigue.Consequently, we don¿t have enough information to determine what, if any, relationship the symptoms have to the valve.There is not enough information to determine whether or not the valve is functioning normally and what, if any, contribution either the on-x aortic or on-x mitral valve have to the patients reported symptoms.There is not sufficient data to determine a valve failure mode; thus, severity and occurrence is not evaluated.With the lack of information available from health care professionals, it cannot be determined if the valve is demonstrating normal or abnormal blood flow nor what might be the origin of the other reported symptoms of shortness of breath, loss of balance, and fatigue.This event does not identify additional hazards or modify the probability and severity of existing hazards.There is no indication that an error or deficiency occurred at artivion- formerly cryolife/jotec and the ifu adequately communicates risk.This complaint was reviewed for a capa evaluation and a capa is not warranted at this time.Field assurance will continue to monitor similar complaints to determine if additional actions are warranted; however, at this time no further actions are necessary.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.

Brand Name
ON-X MITRAL STANDARD 25
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts blvd. nw
kennesaw, GA 30144
7704193355
MDR Report Key16911333
Report Number1649833-2023-00012
Device Sequence Number12266297
Product Code LWQ
UDI-Device Identifier00851788001273
UDI-Public851788001273
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberONXM-25
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2023
Supplement Date Received by Manufacturer04/17/2023
Initial Report FDA Received Date05/11/2023
Supplement Report FDA Received Date07/05/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Patient SexFemale